Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 135, NWS Springfield, MO

July 7, 20164 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 7, 2016, 7:00 AM CDT for 4 counties in Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2016, 7:00 AM CDT (12:00 UTC)
Expired
Jul 7, 2016, 8:00 AM CDT
In force
60 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cedar County, MO, Hickory County, MO, Polk County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 6:01 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2225 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

658 
WUUS53 KSGF 071200
SVRSGF
MOC039-085-167-217-071300-
/O.NEW.KSGF.SV.W.0135.160707T1200Z-160707T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 AM CDT THU JUL 7 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN SOUTHWESTERN MISSOURI...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...
  NORTHERN POLK COUNTY IN SOUTHWESTERN MISSOURI...
  WESTERN HICKORY COUNTY IN CENTRAL MISSOURI...

* UNTIL 800 AM CDT

* AT 659 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF WHEATLAND TO 7 MILES SOUTHWEST OF
  OSCEOLA TO NEAR HUME...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BOLIVAR...                        STOCKTON LAKE...
  POMME DE TERRE LAKE...            STOCKTON STATE PARK...
  POMME DE TERRE STATE PARK...      NEVADA...
  EL DORADO SPRINGS...              STOCKTON...
  PITTSBURG...                      HUMANSVILLE...
  POLK...                           SHELDON...
  FAIR PLAY...                      HERMITAGE...
  WEAUBLEAU...                      WHEATLAND...
  MONTEVALLO...                     WALKER...
  SCHELL CITY...                    BRONAUGH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR STOCKTON AND POMME DE TERRE LAKES...GET AWAY FROM THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3806 9461 3803 9423 3802 9424 3806 9413
      3803 9406 3790 9406 3789 9381 3783 9381
      3783 9357 3791 9357 3792 9351 3805 9350
      3806 9347 3784 9318 3765 9317 3756 9361
      3760 9408 3764 9408 3765 9461
TIME...MOT...LOC 1159Z 328DEG 20KT 3803 9344 3797 9379 3801 9459 

HAIL...<.75IN
WIND...60MPH
 
$$

CRAMER
1 follow-up statement
970 
WWUS53 KSGF 071250
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 AM CDT THU JUL 7 2016

MOC039-085-167-217-071300-
/O.EXP.KSGF.SV.W.0135.000000T0000Z-160707T1300Z/
CEDAR MO-VERNON MO-POLK MO-HICKORY MO-
750 AM CDT THU JUL 7 2016

...THE SEVERE THUNDERSTORM WARNING FOR CEDAR...VERNON...NORTHERN POLK
AND WESTERN HICKORY COUNTIES WILL EXPIRE AT 800 AM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
SOUTHWESTERN MISSOURI.

LAT...LON 3806 9461 3803 9423 3802 9424 3806 9413
      3803 9406 3790 9406 3789 9381 3783 9381
      3783 9357 3791 9357 3792 9351 3805 9350
      3806 9347 3784 9318 3765 9317 3756 9361
      3760 9408 3764 9408 3765 9461
TIME...MOT...LOC 1248Z 328DEG 20KT 3803 9344 3797 9379 3801 9459 

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:20 AM CDT, 40 minutes earlier.

Area forecast discussion, Jul 7, 6:20 AM CDT, 40 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
620 AM CDT THU JUL 7 2016

.SYNOPSIS...
Issued at 258 AM CDT Thu Jul 7 2016

Currently, a linear MCS was tracking ESE across north central KS,
southeast NE, and southern IA. This feature will need to be
monitored this morning later this morning as it tracks across
northern/central MO. Outflow may also help to initiate further
convection later in the day. Cloud cover and potential convection
could also have an effect on temperatures later today which will
be the main short term forecast issues of the day.

&&

.SHORT TERM...(Today and tonight)
Issued at 258 AM CDT Thu Jul 7 2016

For today, short term models are all over the place with the
convective complex. We have the MCS mainly tracking ese across
northern and central MO during the remainder of the night and into
Thursday morning, with our highest pops across our central and
eastern MO counties during the day. Outflow could help to focus
later thunderstorm development across the eastern Ozarks. The
thunderstorms will have the capability to produce some damaging
wind and large hail. That being said, we believe that most of our
area will remain dry, especially in the southwestern 1/3 of the
CWA.

The clouds and convection will likely have an impact on
temperatures...especially from the morning into the early
afternoon. The western CWA will have the best chance of more
sunshine today. For now, am not planning on adjusting the current
heat advisory which is only for our 3 KS counties. After
calculating our heat index grids, this location is still the most
favorable for reaching and eclipsing 105 degrees. Other locations
just east of the advisory may approach 105 degree heat index but
with the ongoing mesoscale complex, am not going to get cute at
this point and the oncoming shift may need to do some short fused
adjustments based on how this MCS tracks during the morning.

It is expected to be quite breezy today in our western CWA where
some 30 mph gusts will be possible. Low pressure will strengthen
in the Plains and should see a decent pressure gradient set up out
ahead of the low over our western CWA.

Front is expected to slide southeast tonight and bisect the CWA
from southwest to northeast by 12z Friday as a stronger upper
level shortwave tracks east across the upper Mississippi valley
and into the Great Lakes. Can't rule out some scattered convection
tonight along the southeastward moving cold front.

.LONG TERM...(Friday through Wednesday)
Issued at 258 AM CDT Thu Jul 7 2016

It doesn't appear like we will get rid of the higher dewpoints
anytime soon as the front stalls out across the area. Some chance
of slightly drier air over our far northeast CWA Friday night into
Saturday, but that's about it. Shortwave energy embedded in the
westerlies will combine with the warm and unstable air mass to
continue an unsettled weather pattern through the weekend with
scattered thunderstorm chances continuing.

Warm and humid conditions will persist through the middle of next
week with occasional scattered thunderstorms developing.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)

Pilots flying in and out of the southwest Missouri airports will
need to monitor radar for thunderstorms this morning and
afternoon.

A squall line was shifting to the southeast through the region.
Gusty winds are expected as the line of storms approaches. We
could also experience lower flight conditions if storms directly
impacts any of the airports.

Additional showers and thunderstorms are possible this afternoon
and evening. If storms are not present, airports should be
experiencing VFR weather.

Safe Travels.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...Heat Advisory from noon today to 8 PM CDT this evening for
     KSZ073-097-101.

&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Cramer
Hazardous weather outlook, Jul 7, 3:19 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 AM CDT THU JUL 7 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080830-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
319 AM CDT THU JUL 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.
  LIMITED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  A THUNDERSTORM COMPLEX OVER NORTHEAST KANSAS AND NORTHWEST
  MISSOURI EARLY THIS MORNING IS EXPECTED TO TRACK EAST-SOUTHEAST
  DURING THE MORNING AND MAY AFFECT PORTIONS OF CENTRAL MISSOURI
  THIS MORNING AND PARTS OF THE EASTERN OZARKS DURING THE LATE
  MORNING INTO THE EARLY AFTERNOON. IF THE STORMS DO MAKE IT INTO
  THE AREA OR CAN REDEVELOP ON OUTFLOW BOUNDARIES LATER IN THE
  DAY...THERE WILL BE A CHANCE OF SEVERE STORMS WITH DAMAGING WIND
  AND LARGE HAIL AS THE MAIN SEVERE WEATHER RISKS.

  ACROSS THE WESTERN PORTION OF MISSOURI AND INTO EXTREME
  SOUTHEAST KANSAS...THERE WILL BE MORE SUNSHINE...ESPECIALLY IN
  THE AFTERNOON AND WE COULD AGAIN SEE HEAT INDEX VALUES CLIMB TO
  AROUND 105 DEGREES. A HEAT ADVISORY IS IN EFFECT FOR EXTREME
  SOUTHEAST KANSAS THIS AFTERNOON.

  AN AREA OF LOW PRESSURE WILL STRENGTHEN IN THE PLAINS TODAY AND
  WILL CAUSE SOME GUSTY WINDS TO DEVELOP ACROSS EXTREME SOUTHEAST
  KANSAS INTO SOUTHWEST MISSOURI. WIND GUSTS IN EXCESS OF 30 MPH
  WILL BE POSSIBLE AT TIMES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORM POTENTIAL IS EXPECTED TO INCREASE TONIGHT AND
  CONTINUE THROUGH THE WEEKEND...AS A WEAK FRONTAL BOUNDARY MOVES
  SOUTH INTO THE REGION. WHILE WIDESPREAD SEVERE WEATHER IS NOT
  EXPECTED...A FEW STRONG STORMS WILL BE POSSIBLE. STRONG WIND
  GUSTS WILL BE THE MAIN SEVERE WEATHER CONCERN.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING AND
  AFTERNOON ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Local storm report, Jul 7, 6:49 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 AM CDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TSTM WND DMG     2 SSE LINCOLN           38.37N 93.32W
07/07/2016                   BENTON             MO   LAW ENFORCEMENT

            LARGE TREE DOWN IN ROADWAY NEAR HWY H. POWER LINE DOWN
            NEAR LINCOLN.

&&

AFOSCATO
Local storm report, Jul 7, 6:52 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
652 AM CDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 AM     TSTM WND DMG     LINCOLN                 38.39N 93.33W
07/07/2016                   BENTON             MO   LAW ENFORCEMENT

            SHED DESTROYED NEAR LINCOLN.

&&

AFOSCATO
Local storm report, Jul 7, 6:55 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT THU JUL 07 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     TSTM WND DMG     VERSAILLES              38.43N 92.84W
07/07/2016                   MORGAN             MO   PUBLIC

            SEVERAL LARGE LIMBS DOWN IN VERSAILLES

&&

BURCHFIELD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 6:06 AM CDTSevere Thunderstorm WarningSGFBenton, Morgan, St. Clair54 min
Jul 7, 6:41 AM CDTSevere Thunderstorm WarningSGFCamden, Hickory, Miller64 min
Jul 7, 7:09 AM CDTSevere Thunderstorm WarningSGFDallas, Laclede, Maries, Phelps, Pulaski66 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.